Seroquel Abuse Signs

Despite the commonly held belief that it is not addictive, statistics continue to show an increasing number of people who are getting hooked on Seroquel. This is especially so when they have taken it for a long time or for purposes that are contrary to the medically approved ones.

Seroquel is a prescription drug that is often used in dealing with symptoms of conditions such as schizophrenia, bipolar disorder and manic depression. Note that the drug only takes care of the symptoms and does not treat the conditions themselves. In this case, the drug is only meant for short term use and in accordance with the prescriptions of qualified medical practitioners. In other instances, Seroquel is used in decreasing or lessening the withdrawal symptoms of an individual who is recovering from cocaine addiction or alcohol addiction.

Aside from its use in the medical field, however, Seroquel has become widely used for recreational purposes especially by individuals addicted to heroin and cocaine. It is believed that the drug accentuates the effects of heroin while reducing the crash in the case of cocaine.

Seroquel Abuse Signs

In addition, it has been noted that the drug blends quite well with these drugs, thereby explaining its use by addicts in this category. Also complementing the abuse of the drug is the fact that the prescription and uses of the drug are not controlled. This means that the drug is widely available both in legal places like healthcare facilities and drug stores as well as in illegal places such as through street vendors.

The addictive potential of the drug has been disputed for quite some time. Actually, the drug comes with very low potential as far as habit formation is concerned. However, as with any other drug, continuous and prolonged consumption of the drug is known to more or less modify the functioning of the brain especially regarding the release of the chemicals dopamine and serotonin. If this is the case, the user will have a craving for the drug since normal brain function will be compromised.

If at any time he or she attempts to stay off the medication, withdrawal symptoms will set in. Eventually, the individual may end up overdosing on the drug. This is mainly after the development of chemical tolerance whereby the individual will be obtaining less effectiveness from the same dosage. This means that he or she has to increase the dose.

It has been reported that some individuals who started taking very small amounts now take over eight times the initial amounts they used to take just to obtain the initial effects. This, of course, is extremely dangerous and may even have fatal results. It is therefore important to stick to the dose assigned by the medical practitioner and to take advice if the initial doses are losing their effectiveness.

There are three signs that could point to Seroquel addiction.

  1. Allergic Reactions – Rashes, hives, unexplained swelling, difficulty swallowing and breathing.
  2. Health Issues – Dry mouth, weight gain, headaches, drowsiness, dizziness, general body weakness, lethargy, fatigue.
  3. Behavioral Signs – A desire to be alone, “doctor shopping” to acquire higher doses, compulsive consumption of the drug, irritability, mood swings.
  1. No comments yet.

  1. No trackbacks yet.

You must be logged in to post a comment.